Alert archive / North Carolina / Wind Advisories in 2014

Wind Advisory 9, NWS Newport/Morehead City, NC

March 12, 201412 counties in North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Mar 12, 2014, 3:44 AM EDT for 12 counties in North Carolina. It took effect at Mar 12, 2014, 2:00 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2014, 3:44 AM EDT (07:44 UTC)
In effect from
Mar 12, 2014, 2:00 PM EDT
Expired
Mar 13, 2014, 3:30 PM EDT
In force
26 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2444 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

369 
WWUS72 KMHX 120744
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
344 AM EDT WED MAR 12 2014

...GUSTY WINDS FOR THE OUTER BANKS THROUGH THURSDAY...

.A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY AND MOVE
ACROSS THE AREA TONIGHT...FOLLOWED BY STRONG HIGH PRESSURE
THURSDAY. GUSTY SOUTHWEST WINDS WILL DEVELOP ALONG THE COAST TODAY
AND SHIFT TO NORTHWEST TONIGHT. WINDS WILL GRADUALLY DIMINISH ON
THURSDAY. 

NCZ103-104-122200-
/O.NEW.KMHX.WI.Y.0009.140312T1800Z-140313T2200Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
344 AM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
6 PM EDT THURSDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH SHIFTING
  TO NORTHWEST OVERNIGHT.

* TIMING...THIS AFTERNOON THROUGH THURSDAY. 

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
958 
WWUS72 KMHX 130018
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
818 PM EDT WED MAR 12 2014

...STRONG NORTHWEST WINDS EXPECTED IN THE WAKE OF A STRONG COLD
FRONTAL PASSAGE TONIGHT WITH THE STRONG WINDS CONTINUING ALONG THE
OUTER BANKS THROUGH THURSDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
EVENING MOVING OFF OF THE COAST AFTER 11 PM. THE FRONT WILL BE
FOLLOWED BY STRONG HIGH PRESSURE THURSDAY. WINDS WILL GUST TO 45
TO 50 MPH BEHIND THE FRONT THIS EVENING AND CONTINUE VERY GUSTY
ALONG THE OUTER BANKS THURSDAY. WINDS WILL GRADUALLY DIMINISH LATE
THURSDAY. 

NCZ029-044>047-079>081-090>095-098-130800-
/O.EXB.KMHX.WI.Y.0009.000000T0000Z-140313T0800Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE
818 PM EDT WED MAR 12 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY.

* WINDS...WEST TO NORTHWEST 15 TO 25 MPH WITH FREQUENT GUSTS UP
  TO 50 MPH.

* TIMING...REMAINDER OF TONIGHT.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. FREQUENT
  WIND GUSTS OF 45 TO 50 MPH WILL HAVE THE POTENTIAL TO KNOCK DOWN
  SMALL OR WEAKENED TREES AND TREE LIMBS. SPORADIC POWER OUTAGES
  WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

NCZ103-104-130800-
/O.CON.KMHX.WI.Y.0009.000000T0000Z-140313T2200Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
818 PM EDT WED MAR 12 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY...

* WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS EVENING THROUGH THURSDAY.

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE 
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. FREQUENT WIND
  GUSTS OF 45 TO 50 WILL HAVE THE POTENTIAL TO KNOCK DOWN SMALL OR
  WEAKENED TREES AND TREE LIMBS. SPORADIC POWER OUTAGES WILL ALSO
  BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
620 
WWUS72 KMHX 130817
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 AM EDT THU MAR 13 2014

...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON...

.STRONG HIGH PRESSURE WILL BUILD IN FROM THE WEST TODAY PRODUCING
GUSTY NORTHWEST WINDS...HIGHEST ON THE OUTER BANKS. WINDS WILL
GRADUALLY DIMINISH LATE TODAY.

NCZ029-044>047-079>081-090>095-098-130930-
/O.EXP.KMHX.WI.Y.0009.000000T0000Z-140313T0800Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE
417 AM EDT THU MAR 13 2014

...WIND ADVISORY HAS EXPIRED...

GUSTY NORTHWEST WINDS WILL CONTINUE OVER THE AREA THROUGH THIS
AFTERNOON BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. 

$$

NCZ103-104-132200-
/O.CON.KMHX.WI.Y.0009.000000T0000Z-140313T2200Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
417 AM EDT THU MAR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THROUGH THIS AFTERNOON. 

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
856 
WWUS72 KMHX 130908
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
508 AM EDT THU MAR 13 2014

...GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON ON
THE OUTER BANKS AND TEMPERATURES AROUND FREEZING ARE POSSIBLE
LATE TONIGHT...

.STRONG HIGH PRESSURE WILL BUILD IN FROM THE WEST TODAY PRODUCING
GUSTY NORTHWEST WINDS...HIGHEST ON THE OUTER BANKS. WINDS WILL
GRADUALLY DIMINISH LATE TODAY. THE HIGH WILL BE CENTERED OVER THE
AREA LATE TONIGHT AND ALLOW TEMPERATURES TO DROP TO AROUND
FREEZING ON THE OUTER BANKS.

NCZ103-104-132115-
/O.NEW.KMHX.FZ.A.0001.140314T0400Z-140314T1200Z/
/O.CON.KMHX.WI.Y.0009.000000T0000Z-140313T2200Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
508 AM EDT THU MAR 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING.

* TEMPERATURES...IN THE LOWER 30S LATE TONIGHT.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH THROUGH
  THIS AFTERNOON. 

* IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE
  ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES TODAY. A
  LIGHT FREEZE COULD DAMAGE SENSITIVE VEGETATION LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

10
157 
WWUS72 KMHX 131930
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
330 PM EDT THU MAR 13 2014

...STRONG HIGH PRESSURE WILL SETTLE OVER THE OUTER BANKS TONIGHT
WITH FREEZING TEMPERATURES POSSIBLE...

NCZ103-104-141200-
/O.CAN.KMHX.WI.Y.0009.000000T0000Z-140313T2200Z/
/O.UPG.KMHX.FZ.A.0001.140314T0400Z-140314T1200Z/
/O.NEW.KMHX.FZ.W.0001.140314T0400Z-140314T1200Z/
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK...
NAGS HEAD...SOUTHERN SHORES
330 PM EDT THU MAR 13 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
FRIDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
8 AM EDT FRIDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE
WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...30 TO 32 DEGREES.

* TIMING...MIDNIGHT TONIGHT THROUGH 8 AM FRIDAY.

* IMPACTS...A LIGHT FREEZE COULD DAMAGE SENSITIVE VEGETATION LATE
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 12, 3:29 AM EDT, 15 minutes earlier.

Area forecast discussion, Mar 12, 3:29 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
329 AM EDT WED MAR 12 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND
WEDNESDAY...THEN MOVE THROUGH WEDNESDAY NIGHT. COLD HIGH PRESSURE
WILL BUILD IN THURSDAY PRODUCING GUSTY NORTHWEST WINDS AND VERY
LOW RELATIVE HUMIDITY. THE HIGH WILL BE OVER THE AREA FRIDAY
AND THEM MOVE OFFSHORE WITH ANOTHER COLD FRONT MOVING THROUGH
SATURDAY NIGHT AND EARLY SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1230 AM WED...NO CHANGES WITH UPDATE.

/PREVIOUS DISCUSSION/
AS OF 955 PM TUESDAY...QUIET WEATHER CONTINUES AS EASTERN NC LIES
BETWEEN HIGH PRESSURE OFFSHORE AND AN APPROACHING FRONT WELL TO THE
WEST. HIGH CLOUDS ARE BEGINNING TO INCREASE OVER SOUTHERN SECTIONS
AND EXPECT THESE CLOUDS TO SPREAD NORTHWARD LATER TONIGHT DUE TO THE
EFFECTS FROM AN OPEN MID LEVEL WAVE MOVING ACROSS THE GULF COAST
REGION WILL SPREAD INTO THE AREA LATE. ISENTROPIC LIFT AND DEEPER
LAYERED MOISTURE ASSOCIATED WITH A STRONG NORTHERN STREAM MID LEVEL
SHORTWAVE WILL BEGIN TO IMPINGE UPON THE AREA AFTER 09Z BUT DRYNESS
OF THE ANTECEDENT AIRMASS SHOULD PRECLUDE MEASURABLE PRECIPITATION
BEFORE 12Z WEDNESDAY. BECAUSE OF SOUTHWESTERLY LOW-LEVEL FLOW
CONTINUING OVERNIGHT AND NORMAL NOCTURNAL DECOUPLING NOT EXPECTED
ALONG WITH THICKENING CLOUDS LATE...MINIMUM TEMPERATURES WILL BE
ABOVE SEASONAL NORMALS WITH LOWS MAINLY IN THE LOWER TO MIDDLE 50S
OVERNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM THURSDAY/...
AS OF 325 PM TUESDAY...LOW-LEVEL MOISTURE AND ISENTROPIC LIFT WILL
INCREASE BY MID-MORNING TUESDAY AS STRONG COLD FRONT APPROACHES.
UPPER SUPPORT WILL BE WANING HOWEVER AS MID-LEVEL SHORTWAVE
DAMPENS AS IT MOVES ALONG THE GULF COAST. EXPECT A HIGH POP BUT
LOW QPF EVENT WITH RAINFALL AMOUNTS GENERALLY AROUND A TENTH OF AN
INCH. KEPT POPS IN THE LOW LIKELY RANGE GIVEN THE FAIRLY QUICK
SHOT OF DEEPER MOISTURE. WITH THE SOUTHWESTERLY FLOW...MAXIMUM
TEMPERATURES WELL INTO THE 70S AWAY FROM THE COAST WITH 60S NEAR
THE COAST. KEPT A SLIGHT CHANCE OF THUNDER IN WEDNESDAY
FORECAST...ALTHOUGH INSTABILITY WILL BE MARGINAL WITH LI'S BARELY
NEGATIVE FROM THE NAM12 AND PRETTY MUCH NEUTRAL FROM THE GFS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 325 AM WED...THU WILL BE BRISK AND CHILLY AS STRONG CAA
CONTINUES. LOW LEVEL THICKNESS VALUES AND 850 MB TEMPS AROUND -10
TO -12C SUPPORT HIGH TEMPS IN THE 40S...WITH GUSTY NW WINDS MAKING
IT FEEL LIKE THE 30S. NW WIND GUSTS AROUND 30-40 MPH WITH RH
VALUES DROPPING INTO THE LOWER 20S WILL BRING AN INCREASED FIRE
DANGER ACROSS THE AREA THU.

HIGH PRES SETTLES OVER THE AREA THUR NIGHT WITH WINDS BECOMING
LIGHT/CALM AND MAINLY CLEAR SKIES SETTING UP FOR GOOD RADIATIONAL
COOLING CONDITIONS. LOWS DROP WELL INTO THE 20S AWAY FROM THE
COAST...WITH UPR 20S/NEAR 30 BEACHES. WILL HAVE TO WATCH FOR
FREEZE HEADLINES ON THE OBX THUR NIGHT/FRI MORNING AS THE GROWING
SEASON HAS BEGUN HERE.

MODERATING TEMPS EXPECTED FRIDAY AS HIGHS CLIMB BACK INTO THE
50S...WITH EVEN WARMER TEMPS FOR SATURDAY AS HIGHS CLIMB BACK TO
NEAR CLIMO IN THE LOW/MID 60S. THIS WARMUP LOOKS TO BE SHORT-LIVED
HOWEVER AS MED/LONG RANGE MODEL SUITE INDICATE A BACK DOOR COLD
FRONT DROPPING THROUGH THE REGION SUNDAY WITH NORTHEAST FLOW
LIKELY THROUGH THE EARLY PART OF NEXT WEEK. LATEST ENSEMBLE HEIGHT
FIELDS INDICATE BELOW NORMAL HEIGHTS WITH A RETURN TO TROUGHING IN
THE EAST. THERE MAY BE AN UNSETTLED WEATHER PATTERN EARLY NEXT
WEEK AS WELL WITH AN ACTIVE SOUTHERN STREAM POTENTIALLY DEVELOPING
BUT MODELS HAVE BEEN INCONSISTENT WITH DETAILS BRINGING BELOW
AVERAGE CONFIDENCE IN THE FORECAST FROM SATURDAY ON. CONTINUED TO
FOLLOW TRENDS OF PREVIOUS FORECAST AND WPC WHICH FAVORS A EC MEAN
SHOWING A LOW PRESSURE SYSTEM MOVING ALONG THE SE COAST SUN NIGHT
INTO MON.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH 06Z THURSDAY/...
AS OF 130 AM WED...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THIS
AFTN. HIGH AND MID CLOUDINESS WILL INCREASE OVERNIGHT AHEAD OF
DAMPENING SHRT WV MOVING UP FROM SW. CURRENT WDSPRD RAIN SHIELD
EXPECTED TO BECOME MORE SCT AS IT MOVES INTO ERN NC DURING THE
DAY...THUS ONLY VCSH MENTION IN TAFS. BAND OF SHOWERS/ISOLATED TSTMS
EXPECTED TO MOVE ACROSS AREA DURING EVENING HOURS AHEAD OF STRONG
COLD FRONT AND UPR TROF...PRODUCING 1-2 HR PERIOD OF SUB-VFR
CONDITIONS. GUSTY SW WINDS TO 25-30 KT DEVELOPING TODAY AHEAD OF
COLD FRONT...BECOMING W TO NW THIS EVENING.

LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 320 AM WED...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
PERIOD. GUSTY NW WINDS WILL CONTINUE THURSDAY...WHICH COULD RESULT
IN CROSSWIND IMPACTS FOR RUNWAYS AT ALL TERMINALS. INCREASING LOW
LEVEL MOISTURE FRI NIGHT INTO THE WEEKEND COULD RESULT IN BETTER
CHANCES FOR PATCHY FOG EACH MORNING. SCT SHOWERS POSSIBLE SAT
NIGHT INTO SUN.

&&

.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 1230 AM WED...ADDED MENTION OF 20 TO 25 KT WINDS NEAR DIAMOND
SHOALS FOR CENTRAL WATERS OVERNIGHT...NO OTHER SIGNIFICANT CHANGES.

/PREVIOUS DISCUSSION/
AS OF 955 PM TUESDAY...CONDITIONS HAVE BEEN STATIC THIS EVENING ON
THE NC COASTAL WATERS WITH SOUTHWEST WINDS OF 10 TO 20 KNOTS OVER
THE SOUNDS AND FAR NORTHERN WATERS...AND 15 TO 25 KNOTS AND GUSTY
OVER THE WARMER WATERS SOUTH OF OREGON INLET TO CAPE LOOKOUT. AS A
STRONG COLD FRONT APPROACHES...AND A DEEP LOW TRACKS ALONG THE
OHIO VALLEY...WINDS SHOULD INCREASE DRAMATICALLY BY WEDNESDAY
AFTERNOON. HAVE UPGRADED THE GALE WATCH TO A GALE WARNING AND HAVE
ADDED THE ALBEMARLE SOUND TO THE WARNING. THINK MOST OF THE STRONG
WINDS WILL OCCUR BEHIND THE FRONT...BUT WOULD NOT BE SURPRISED TO
SEE 25 TO 35 KT SW WINDS OVER THE WARMER OUTER CENTRAL WATERS
AHEAD OF THE FRONT LATE TOMORROW. PER LATEST WAVEWATCH...SEAS
BUILD TO AS HIGH AS 6-9 FEET AHEAD OF THE COLD FRONT WEDNESDAY
AFTERNOON.

LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 320 AM WED...GUSTY NWLY WINDS WINDS 25-35KT WITH GOOD CAA
CONTINUE THU BEHIND THE FRONT. GALE FORCE WINDS LIKELY CONTINUE
THROUGH MUCH OF THU...THEN WINDS DIMINISH THU NIGHT AND FRI AS
HIGH PRES BUILDS INTO THE REGION. SEAS 5-10FT WILL START OFF THU.
WAVEWATCH AND LOCAL NWPS IN GOOD AGREEMENT SHOWING SEAS SUBSIDING
QUICKLY THU NIGHT...AND BELOW 6FT BY FRIDAY MORNING.

MODERATE SW FLOW FRI NIGHT AND SAT WITH HIGH PRESSURE
OFFSHORE...GENERALLY WINDS 10-20KT AND SEAS 2-4FT. A BACKDOOR COLD
FRONT IS PROGGED TO MOVE S ACROSS THE WATERS SUNDAY WITH N/NE
WINDS INCREASING TO 15-20KT AND SEAS BUILDING TO 3-5FT.
CONFIDENCE REMAINS LOW BEYOND SAT...ESPECIALLY WITH THE STRENGTH
OF NE FLOW BEHIND THE FRONT SUN AND POSSIBLE LOW PRES LIFTING
ALONG THE COAST SUN NIGHT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM EDT THURSDAY
     FOR NCZ103-104.
MARINE...GALE WARNING FROM 2 PM THIS AFTERNOON TO 8 PM EDT THURSDAY FOR
     AMZ130-135-156-158.
     GALE WARNING FROM 2 PM THIS AFTERNOON TO 11 PM EDT THURSDAY
     FOR AMZ150-152-154.

&&

SYNOPSIS...CTC
NEAR TERM...JBM/CTC/JME
SHORT TERM...CTC
LONG TERM...SK/CQD
AVIATION...JBM/CQD
MARINE...JBM/CTC/JME/CQD
Hazardous weather outlook, Mar 11, 7:35 PM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
735 PM EDT TUE MAR 11 2014

NCZ029-044>047-079>081-090>095-098-121500-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
735 PM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ENHANCED FIRE DANGER CONDITIONS ARE EXPECTED ON THURSDAY. NORTHWEST
WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS...COMBINED WITH MINIMUM
RELATIVE HUMIDITIES OF 20 TO 25 PERCENT WILL CREATE DANGEROUS FIRE
CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-121500-
OUTER BANKS DARE-OUTER BANKS HYDE-
735 PM EDT TUE MAR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOUTHWEST WINDS 25 TO 35 MPH ARE EXPECTED LATE WEDNESDAY...BECOMING
NORTHWEST LATE WEDNESDAY NIGHT INTO THURSDAY.

SUB-FREEZING TEMPERATURES ARE POSSIBLE THURSDAY NIGHT AND FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:00 PM EDTFire Weather WatchMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more12 hr
Mar 12, 7:23 PM EDTRiver Flood WarningMHXPitt49 hr
Mar 12, 7:52 PM EDTSpecial Weather StatementMHXGreene, Lenoir, Pitt53 min

Nearby

Wind Advisories in North Carolina, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.